I'm 33 and for the last 5 or 6 years, I experience severe fatigue the day after I exercise. By fatigued I mean physically tired and mentally cloudy. This happens regardless of whether or not I get a good nights sleep. Sometimes I can still feel traces of symptoms up to 48 hours after I work out.
These workouts are not incredibly strenuous either-1 hour to 1 1/2hours of lifting and light cardio.
Anyone have any ideas as to what could be causing this or how to treat it? Any suggestions as to what type of Dr. I might talk to about this type of problem?
There are a lot of conditions that cause fatigue such as you describe. One that is common is vitamin deficiency from either not eating healthy foods to aquire a healthy vitamin intake or not eating at all. You can try taking a multivitamin, along with some other vitamins and this may help you. You can request a CBC to check if you have any vitamin deficiencies.
An hour to an hour and a half may be over doing it if you have not properly conditioned your body. Have you started off with less time and worked your way up, or have you always worked out for an hour +? Lifting for an hour is VERY strenuous especially if your body has just been bombarded with this type of activity. Try reducing your time to 30 minutes. If you notice the fatigue is disappearing, then after about a week, add 15min. more per week. If you get fatigued after adding, either reduce your time or reduce intensity until you are comfortable. Your body is your teacher. It will let you know when you can move forward or if it is on OVERLOAD. Also, if you have stress in your life, try to reduce. Stress and depression will KEEP YOU IN BED if you don't address it.
sd78 hit the nail on the head... litle by little.
IE: I took off of about 7 years of running. I strated out running .5 miles a day, which evetually turned into 1 mile, which turned into 1.5, which turned into 3 to 4.5 etc,... be patient it takes time. Just remember determination will push you beyond anything you ever fathomed (think of all the neysayers and doubeters, i love it they make me thrive)...but be patient and listen to you body. 6 months ago i could barley do .5 mile. Now my dilemna is gong for the 4th or 6th mile... mind over matter. in time it will sink in. dont expect results over night. patients is a virtue
Thanks for your help. The strange thing is, I experience this fatigue even when I do 20 minutes of cardio. Vitamin deficiency may be the ticket as I could probably eat better. I'm going to see a IM Dr. soon, and I'll let everyone know what he says.
I was pretty energetic up til about a year before now.Im still waiting for the side effects of effexor to wear off.I took it for mild depression 16 months ago and it made me worse so i stopped taking it after 3 weeks.I feel lightheaded and weak when i do a bit of running that wouldnt have phased me before.I just dont have the same vitality or sharpness about me.Is there any supplements that anyone knows that can help for this?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.